Alert archive / Illinois / River Flood Warnings in 2022

River Flood Warning 86, NWS St. Louis, MO

June 2, 2022Calhoun County, Illinois; Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 2, 2022, 6:41 AM CDT for Calhoun County, Illinois; Lincoln County, Missouri. It took effect at Jun 2, 2022, 4:00 PM CDT. It was in force for 17 hr.

The area

The outline as issued.

The facts

Issued
Jun 2, 2022, 6:41 AM CDT (11:41 UTC)
In effect from
Jun 2, 2022, 4:00 PM CDT
Expired
Jun 3, 2022, 9:02 AM CDT
In force
17 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

Counties Calhoun County, IL, Lincoln County, MO

The radar

The St Louis radar (KLSX), 38 km from the middle of the area, began a volume at 11:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Mississippi River at Winfield Lock and Dam 25 (CAGM7).

Action stage
24 ft
Minor stage
26 ft
Moderate stage
30 ft
Major stage
34 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05513675, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

324 
WGUS43 KLSX 021141
FLWLSX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
641 AM CDT Thu Jun 2 2022

...The National Weather Service in St Louis MO has issued a Flood 
Warning for the following rivers in Missouri...Illinois...

  Mississippi River at Winfield.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC013-MOC113-032345-
/O.NEW.KLSX.FL.W.0086.220603T0900Z-220606T0000Z/
/CAGM7.1.ER.220603T0900Z.220603T1800Z.220604T1800Z.NO/
641 AM CDT Thu Jun 2 2022

...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO SUNDAY EVENING...

* WHAT...Minor flooding is forecast.

* WHERE...Mississippi River at Winfield.

* WHEN...From late tonight to Sunday evening.

* IMPACTS...At 27.5 feet, At this stage, Lock and Dam 25 will 
  stockpile 200 tons of sand, 12,000 sandbags, and 10,000 square 
  feet of polyethylene plastic as a precaution.

* ADDITIONAL DETAILS...
  - At 6:30 AM CDT Thursday the stage was 25.7 feet.
  - Forecast...The river is expected to rise above flood stage
    late tonight to a crest of 26.2 feet early tomorrow
    afternoon. It will then fall below flood stage early Saturday
    afternoon.
  - Flood stage is 26.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Winfield         26.0    25.7    26.1  26.1  25.7  24.9  24.2


&&

LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
      3887 9074


$$

Maples
3 follow-up statements
241 
WGUS83 KLSX 021558
FLSLSX

Flood Statement
National Weather Service St Louis MO
1058 AM CDT Thu Jun 2 2022

...The Flood Warning continues for the following rivers in 
Missouri...Illinois...

  Mississippi River at Hannibal.

  Mississippi River at Clarksville.

  Mississippi River at Louisiana.

  Mississippi River at Winfield.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-MOC127-040400-
/O.EXT.KLSX.FL.W.0084.000000T0000Z-220604T0600Z/
/HNNM7.1.ER.220601T2310Z.220602T0845Z.220603T0000Z.NO/
1058 AM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SATURDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Hannibal.

* WHEN...Until early Saturday morning.

* IMPACTS...At 17.0 feet, John Hay Recreation Area on east side 
  (inside the Illinois Sny Levee) begins flooding.

* ADDITIONAL DETAILS...
  - At 10:15 AM CDT Thursday the stage was 17.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:15 AM CDT Thursday was 17.3 feet.
  - Forecast...The river is expected to fall below flood stage
    this evening and continue falling to 15.2 feet Wednesday
    morning.
  - Flood stage is 17.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Hannibal         17.0    17.1    16.8  16.2  15.9  15.6  15.4


&&

LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135


$$

ILC013-MOC163-040400-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-220606T0000Z/
/CLKM7.1.ER.220601T1624Z.220602T1800Z.220604T1800Z.NO/
1058 AM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SUNDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Clarksville.

* WHEN...Until Sunday evening.

* IMPACTS...At 25.5 feet, State Route P east of Elsberry begins 
  flooding just east of the levee.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Thursday the stage was 26.0 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Thursday was 26.1 feet.
  - Forecast...The river is expected to rise to a crest of 26.1
    feet this afternoon. It will then fall below flood stage
    early Saturday afternoon.
  - Flood stage is 25.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Clarksville      25.0    26.0    25.7  25.2  24.6  24.1  23.6


&&

LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081


$$

ILC149-MOC163-040400-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-220605T0900Z/
/LUSM7.1.ER.220601T1745Z.220602T0830Z.220604T0300Z.NO/
1058 AM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL EARLY SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Louisiana.

* WHEN...Until early Sunday morning.

* IMPACTS...At 15.0 feet, The first quarter mile of Edison Avenue 
  beyond the railroad tracks begins flooding near this height.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Thursday the stage was 15.7 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 10:30 AM CDT Thursday was 15.9 feet.
  - Forecast...The river is expected to rise to a crest of 15.8
    feet this afternoon. It will then fall below flood stage late
    tomorrow evening.
  - Flood stage is 15.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Louisiana        15.0    15.7    15.2  14.8  14.0  13.5  13.2


&&

LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097


$$

ILC013-MOC113-040400-
/O.EXT.KLSX.FL.W.0086.220602T2100Z-220605T1200Z/
/CAGM7.1.ER.220602T2100Z.220603T1200Z.220604T0600Z.NO/
1058 AM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT FROM THIS AFTERNOON TO SUNDAY 
MORNING...

* WHAT...Minor flooding is forecast.

* WHERE...Mississippi River at Winfield.

* WHEN...From this afternoon to Sunday morning.

* IMPACTS...At 27.5 feet, At this stage, Lock and Dam 25 will 
  stockpile 200 tons of sand, 12,000 sandbags, and 10,000 square 
  feet of polyethylene plastic as a precaution.

* ADDITIONAL DETAILS...
  - At 10:30 AM CDT Thursday the stage was 25.9 feet.
  - Forecast...The river is expected to rise above flood stage
    late this afternoon to a crest of 26.4 feet tomorrow morning.
    It will then fall below flood stage early Saturday morning.
  - Flood stage is 26.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Fri   Sat   Sun   Mon   Tue

Mississippi River
  Winfield         26.0    25.9    26.4  25.9  25.3  24.6  23.9


&&

LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
      3887 9074


$$

Pfahler
621 
WGUS83 KLSX 030204
FLSLSX

Flood Statement
National Weather Service St Louis MO
904 PM CDT Thu Jun 2 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...Illinois...

  Mississippi River at Hannibal.

...The Flood Warning continues for the following rivers in 
Missouri...Illinois...

  Mississippi River at Winfield.

  Mississippi River at Clarksville.

  Mississippi River at Louisiana.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Turn around, don't drown when encountering flooded roads. Most flood 
deaths occur in vehicles.

This product, along with additional weather and stream information, 
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

ILC149-MOC127-030315-
/O.CAN.KLSX.FL.W.0084.000000T0000Z-220603T0204Z/
/HNNM7.1.ER.220601T2310Z.220602T0845Z.220602T2015Z.NO/
904 PM CDT Thu Jun 2 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Hannibal.

* ADDITIONAL DETAILS...
  - At 8:15 PM CDT Thursday the stage was 16.8 feet.
  - Forecast...The river is expected to fall to 15.9 feet Sunday
    morning.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Hannibal         17.0    16.8    16.2  15.9  15.6  15.3  15.1


&&

LAT...LON 3983 9148 3983 9135 3974 9121 3967 9135


$$

ILC013-MOC113-041415-
/O.EXT.KLSX.FL.W.0086.000000T0000Z-220605T0300Z/
/CAGM7.1.ER.220602T1742Z.220603T0600Z.220603T2100Z.NO/
904 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SATURDAY EVENING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Winfield.

* WHEN...Until late Saturday evening.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Thursday the stage was 26.1 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Thursday was 26.1 feet.
  - Forecast...The river is expected to rise to a crest of 26.2
    feet just after midnight tonight. It will then fall below
    flood stage tomorrow afternoon.
  - Flood stage is 26.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Winfield         26.0    26.1    25.4  24.4  23.7  23.2  22.8


&&

LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
      3887 9074


$$

ILC013-MOC163-041415-
/O.EXT.KLSX.FL.W.0082.000000T0000Z-220605T1500Z/
/CLKM7.1.ER.220601T1624Z.220602T1330Z.220604T0900Z.NO/
904 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL LATE SUNDAY MORNING...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Clarksville.

* WHEN...Until late Sunday morning.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Thursday the stage was 25.8 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Thursday was 26.1 feet.
  - Forecast...The river is expected to fall below flood stage
    early Saturday morning and continue falling to 22.9 feet
    Wednesday evening.
  - Flood stage is 25.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Clarksville      25.0    25.8    24.9  24.5  24.0  23.6  23.1


&&

LAT...LON 3939 9097 3945 9089 3938 9077 3923 9071
      3922 9081


$$

ILC149-MOC163-041415-
/O.EXT.KLSX.FL.W.0081.000000T0000Z-220604T2100Z/
/LUSM7.1.ER.220601T1745Z.220602T0830Z.220603T1500Z.NO/
904 PM CDT Thu Jun 2 2022

...FLOOD WARNING NOW IN EFFECT UNTIL SATURDAY AFTERNOON...

* WHAT...Minor flooding is occurring and minor flooding is forecast.

* WHERE...Mississippi River at Louisiana.

* WHEN...Until Saturday afternoon.

* ADDITIONAL DETAILS...
  - At 8:30 PM CDT Thursday the stage was 15.4 feet.
  - Recent Activity...The maximum river stage in the 24 hours
    ending at 8:30 PM CDT Thursday was 15.9 feet.
  - Forecast...The river is expected to fall below flood stage
    late tomorrow morning and continue falling to 12.7 feet
    Wednesday evening.
  - Flood stage is 15.0 feet.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Louisiana        15.0    15.4    14.4  13.8  13.3  13.0  12.8


&&

LAT...LON 3945 9111 3952 9097 3945 9089 3939 9097


$$

Byrd
266 
WGUS83 KLSX 031402
FLSLSX

Flood Statement
National Weather Service St Louis MO
902 AM CDT Fri Jun 3 2022

...The Flood Warning is cancelled for the following rivers in 
Missouri...Illinois...

  Mississippi River at Winfield.

River forecasts are based on observed precipitation and forecast 
precipitation for the next 24 hours.

ILC013-MOC113-031515-
/O.CAN.KLSX.FL.W.0086.000000T0000Z-220603T1402Z/
/CAGM7.1.ER.220602T1742Z.220603T0130Z.220603T1040Z.NO/
902 AM CDT Fri Jun 3 2022

...FLOOD WARNING IS CANCELLED...

The Flood Warning is cancelled for
  the Mississippi River at Winfield.

* ADDITIONAL DETAILS...
  - At 8:30 AM CDT Friday the stage was 26.0 feet.
  - Forecast...The river is expected to fall to 22.6 feet
    Thursday morning.


&&

                   Fld   Observed  Forecasts (7:00 am)
Location           Stg    Stage    Sat   Sun   Mon   Tue   Wed

Mississippi River
  Winfield         26.0    26.0    25.6  24.6  23.8  23.3  22.9


&&

LAT...LON 3922 9081 3923 9071 3888 9057 3881 9057
      3887 9074


$$

Pfahler

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 2, 6:21 AM CDT, 20 minutes earlier.

Area forecast discussion, Jun 2, 6:21 AM CDT, 20 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
621 AM CDT Thu Jun 2 2022

.SHORT TERM...  (Through Late Friday Afternoon)
Issued at 333 AM CDT Thu Jun 2 2022

The cold front is well southeast of the forecast area, and high
pressure is building from the northern Plains into the Mississippi
Valley.  A short wave rotating around the base of a deep mid-upper
level closed low over Canada will continue to push the cold front
south and allow the cool/dry surface ridge to drop into Missouri
over the next 24 hours.  The ridge will bring fair and dry weather
at least through Friday night.  Expect slightly below normal
temperatures due to cold advection in the mid to upper 70s today,
and much below normal lows in the low to mid 50s tonight.  With low
level flow becoming light and variable on Friday and strong
insolation, temperatures should rebound into the low to mid 80s in
most locations Friday afternoon.

Carney

.LONG TERM...  (Friday Night through Wednesday)
Issued at 333 AM CDT Thu Jun 2 2022

Medium range deterministic guidance shows quasi-zonal flow across
the central Plains into the Mid Mississippi Valley developing this
weekend and continuing into the middle of next week.  The deep and
persistent mid-upper level closed low over central Canada will also
play a factor in the mid-range weather forecast as it will provide a
block to warmer air from advancing too far north and this will keep
a source of low level baroclinicity over the central Plains and Mid
Mississippi Valley. This means our sensible weather for Saturday
through next Wednesday will be forced by a series of fast-moving
short waves in the quasi-zonal flow...with all the timing and
amplitude difficulties that pattern entails.

Models are in fairly good agreement with how they handle a weak
short wave trough which moves across the Plains into the Mississippi
Valley late Saturday into Sunday.  This brings the low level flow
back around to the south-southwest and produces low level moisture
convergence across Missouri and Illinois.  The moisture convergence
looks neither particularly strong nor focused so organized
convection does not look likely, but the going 30-50 PoPs for
scattered showers and thunderstorms still looks appropriate.  Cloud
cover and precip should keep temperatures near or slightly below
normal this weekend despite the warm southerly flow.

Deterministic guidance shows at least 3 more short waves moving
quickly east in the zonal flow aloft across the Mid Mississippi
Valley through the middle of next week.  Each of these waves will
bring an increased chance for precip for a period of time as it
passes. Deterministic guidance suggests each short wave could
produce an MCS which will move along the baroclinic zone draped
across Missouri and Illinois.  GFS and ECMWF show fairly significant
QPF bullseyes with each of these potential "MCSs", however
NAEFS/GEFS/ECENS situational awareness products don't seem
particularly impressive with heavy rain potential.  The last wave in
line which could potentially move through Tuesday night into
Wednesday is the most impressive according to the ensembles with 12-
24hr QPF potentially up near the 95th-97th percentile.  That being
said, the WPC cluster analysis is showing significant deviations
from mean QPF through much of days 3-7, particularly on Wednesday.
This lends considerable uncertainty to not only the deterministic
QPF in the models, but also the ensemble mean solutions.

Carney

&&

.AVIATION...  (For the 12z TAFs through 12z Friday Morning)
Issued at 619 AM CDT Thu Jun 2 2022

VFR flight conditions are expected to prevail across the area
through Friday morning. Northwest flow will also prevail as high
pressure builds southeast from the Great Plains into the Mid
Mississippi Valley.

Carney

&&

.PRELIMINARY POINT TEMPS/POPS...
Saint Louis     78  56  83  59 /   0   0   0   0
Quincy          76  54  80  57 /   0   0   0   0
Columbia        77  54  80  57 /   0   0   0   0
Jefferson City  78  53  82  56 /   0   0   0   0
Salem           79  54  83  57 /   0   0   0   0
Farmington      77  53  81  56 /   0   0   0   0

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Jun 2, 3:37 AM CDT, 3 hours 4 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
337 AM CDT Thu Jun 2 2022

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-031200-
Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO-
Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO-
Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO-
Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO-
Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL-
Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO-
Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO-
Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO-
337 AM CDT Thu Jun 2 2022

This Hazardous Weather Outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday.

There is a chance of thunderstorms across the region late Saturday
through Wednesday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated through tonight.

Carney

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 7:32 PM CDTRiver Flood WarningLSXPike71 hr
Jun 1, 8:15 PM CDTRiver Flood WarningLSXCole17 hr
Jun 2, 9:06 AM CDTRiver Flood WarningLSXGasconade, Montgomery4 days
Jun 2, 1:04 PM CDTRiver Flood WarningLSXCallaway, Osage4 days
Jun 2, 3:21 PM CDTRiver Flood WarningLSXCole, Osage25 hr

Nearby

River Flood Warnings in Illinois, 2022River Flood Warnings in Missouri, 2022Every river flood warning in 2022

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.